Chest infection again

So started with another one infection this week so I started my amoxicillin but ended up at the docs this pm. Gave me doxycycline vomited feel really poorly now. Will try again in the am with them and start my steroids upset because I am on oxygen 24/7 and was due for my first oxygen assessment this month after commencing it three months ago and thought I was getting somewhere before that I have had two years free of oxygen therapy and was hoping however silly this sounds that I may be okish and not need it but I suppose all the chest infections over the last two years has not been helping my bronchectasis hence the oxygen. Soz for the . Moan just a bit fed up

13 Replies

  • Hello 123098, I can only take doxycycline as I'm allergic to penicillin, just wandering did u take the first two together, as it says two on first day, then one a day there after, if so that is why u were sick, I did exactly the same, took the first two together threw up minutes later, phoned doc straight away and was told " noooo, one in the morning, one at night then one each day, I told him it doesn't state that clearly enough. Hope u feel better tomoz and u will be okay on just the one a day . Take care xx Sonia xx

  • I vomit with doxy, was told eat then take doxy, hope you feel better soon

  • I too use doxy mainly as I am allergic to penicillin. I am usually told to take 2 for the first day and then 1 a day. I have never had any problem but you must take them with food. If they upset your stomach a good tip is to take them with a couple of spoonfuls of natural yoghurt as this calms your gut. x

  • I take doxy and do the first two together without problems but, as others have said, I take them with food.

  • Hi 123098, I was told to take two Doxy together on the first day.....but always after food.

    My GP said she took Doxy in the past, and as well as not taking them on an empty stomach, drink plenty of water with them, and stand up as well so that the pills don't sit in the oesophagus . If you are able walk around a bit.

    Don't lie down either.

    These tips have helped me, as I have vomited them up in the past.

  • Moan away hun. Best to do it here where we all understand. You don't say what dosage you are on but that you have broncheictasis. I have bronch and are always prescribed 1 twice a day. Like your other new pals I take them with food.

    Hope you tolerate them better with some food inside you.


  • I felt nauseous when I used doxycycline the first few times, but I find that if I take it later in t he day and have a couple of tea biscuits it seems to work!! Good luck :)

  • You can take doxy with food or milk and need to be sat up or standing for around 30 minutes. Do not lay down. Hope you feel better 123098 and I do wish you well. No need to worry about having a moan, that is what we are all here for and are happy to listen. Good point re dosage made by Sonia.

    You take care.

  • thanks for all your advice it was the two together that made me ill so will take the 1 tonight b4 go 2 bed after eating something just hope it works i am getting short on what i can take as far as antibiotics go xxxx

  • I use lansoprazole (prescribed by GP) before taking doxy otherwise I to vomit. This has helped me to tolerate the doxy well.

  • I use it for gord but it didn't stop me being sick yesterday wish it had !xx

  • Hi 123098, I'm sorry you're poorly. The infection combined with the nausea caused by the antibiotic must make you feel miserable. I'm on antibiotics for pneumonia just now and also experienced nausea with them. However, my GP prescribed cyclizine, which is an anti sickness tablet, and that has relieved the nausea completely. I still take my medication with food just to protect my stomach. Perhaps you could ask your doc about the possibility of prescribing an anti sickness tab.

    Take care.

    Susan xx

  • Hi took one with food today but I wasn't quick enough yesterday to take anti nausea tablets have been ok not sick but suffer from gord so indigestion today knocked off the azithromycin and taking gaviscon as well . Only on the doxycycline for another four days hope they clear it up after all this I do feel rotten aching joints just like the flue but had my flue jab a few weeks ago !thanks for your messagexxx

You may also like...